Aa
A
A
A
Close
Depression Community
10.6k Members
Avatar universal

Geodon and clonadine

I have recently been taking Geodon and Clonadine for anxiety and depression.  I am extremely short of breath the last day or 2 and its getting worse.  My doctor is only in two days a week and hasn't called me back.  I feel like I literally cant breathe. I cannot get enough air in. Anyone know if this is from the medication?
2 Responses
Avatar universal
Call your pharmacist if you can't get hold of your doctor.  If you Google the meds you will find a list of their side effects on several sites, including the manufacturer's website.  Your doctor should also have an emergency referral service.  My advice is, when doctors or dentists get to the point in their careers where they're only working a couple days a week, whether it's because they're getting toward retirement or have started working somewhere else too because they're bored, it's time to start looking for a new doctor.  A great doctor who is not available is a good reference but not great for regular care.  Also, psychiatrists, if you're using a general doc, are generally better at knowing about side effects of meds used for mental illness than regular docs are -- it's what they have to learn to become psychiatrists.
5 Comments
And by the way, don't quit the meds abruptly -- they need to be slowly tapered off of to be safe, generally.  If it gets really bad, there's always the ER.
Thank you, I've googled and checked.  One severe side effect of geodon can be shortness of breath, however, it says seek immediate medical attention and this has been going on for a few days. I'm sure it isnt life threatening.  Just very concerning and scary to not be able to catch your breath. My doc is a nurse practitioner for a psychiatrist.  No one still has gotten back to me which is very poor.  I'm going to call my PCP tomorrow mayb.
A nurse practitioner isn't a doctor.  Not even close.  A primary care physician can tell if you have something wrong with you, but won't know if the drugs are causing the problem, most likely.  Your psychiatrist, not his nurse practitioner, or a pharmacist are still better choices, as their training is much more intense, and it sounds as if the website does say this is a side effect of the meds.  Good luck however you handle it.
I really like this lady.  She has become my friend. I dont know if she is helping me tho.
You don't have to stop seeing her -- sometimes, though, you have to go to a better source of information.  I love my wife, but she doesn't know a thing about medication!
15695260 tn?1549593113
Hello, please see your doctor for this as soon as possible and the emergency room is always an option if it worsens.  We're concerned about your well being and want you to be safe.  Best of health to you.
1 Comments
THank you, I did go see my PCP.  She did a CT of my lung and every thing is ok. I am just EXTREMELY depressed and anxious. They think the shortness of breath could possibly be a side effect of the medication.  I cant take the depression much longer.  i feel as though I am going to be sad forever :(
Have an Answer?
Top Mood Disorders Answerers
Avatar universal
Arlington, VA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Discover the common symptoms of and treatment options for depression.
We've got five strategies to foster happiness in your everyday life.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
For people with Obsessive-Compulsive Disorder (OCD), the COVID-19 pandemic can be particularly challenging.
A list of national and international resources and hotlines to help connect you to needed health and medical services.